Pravachol User Reviews

Pravachol - User Reviews

Pravachol User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Pravachol sorted by most helpful. Patient Discussions FAQs


Comment from: linenrug, 55-64 on Treatment for 1-2 years (Patient) Published: September 15

I have taken pravastatin for 1 year. After some months, I developed a chronic tired feeling. The last month I took it, iexperienced sever arm and chest pain/cramps. I also experienced short memory loss and emotional upset. I have since quit taking it once I realized the connection. I will have to see whether the symptoms decrease.

Related Reading: chest pain

Comment from: 45-54 on Treatment for 1-6 months (Patient) Published: March 03

I just came back from my ophthalmology and have been told that I am developing a cataract. I am only 53. When I told my doctor that I have been taking Pravachol for the past 3 months, she said that was most likely the cause and for me to read the side effect warning. Sure enough, there it was. Now I don't know what to do. Guess I have to find another drug or risk heart disease. The Pravachol lowered my cholesterol from 234 to 180 after only 30 days.

Related Reading: heart disease

Comment from: cath306, 45-54 on Treatment for less than 1 month (Patient) Published: April 26

I have been taking Pravachol for 2 weeks now and every muscle hurst and I have bloated so much and also having a hard time breathing so going to stop it myself and call the doctor in morning

Comment from: Barb, on Treatment for 5-10 years (Patient) Published: April 08

used Pravachol 80 mg at night for 7 yrs. Could not get LDL below 109 with Zetia added for tha last 3 years HDL is 65 LDL down to 55 from 109. Total cholesterol is 122. No aches, no pain

Comment from: kastle, 45-54 on Treatment for less than 1 month (Patient) Published: May 12

I was recently perscribed 20mg Pravachol by my doctor. Almost immediately after starting it, I had extreme pain in my hips. I could barely walk let alone sleep at night. I thought maybe I had injured myself, but, could not think of anything I had done. Called my doctor, she told me to stop taking it and when I did, the pain went away immediately. Whew. Pravachol, not for me.

Comment from: cards2atm, 65-74 Female on Treatment for 2-5 years (Patient) Published: March 01

I have been taking Pravachol for several years. It seems to be effective with little adverse effects. However during the time I have taken this drug, I have had an allergic reaction,(watering and running nose usully in one nostril.) I stopped taking Pravachol every other night, and noticed my allergies are not present.

Comment from: marsha, 45-54 on Treatment for 1-6 months (Patient) Published: June 25

I have been taking this medication since jan 2010. For the last 3 months I had had muscle pains. The worst pain is in my shoulder areas.

Comment from: gaylenlawrence, on Treatment for less than 1 month (Patient) Published: August 31

I have pain in my legs after taking it at night in the morning my muscles in my legs hurt. no sure if its the medicine or not been taking it for about 3 weeks now.

Comment from: doll, 45-54 on Treatment for 1-6 months (Patient) Published: August 23

hi, i was using vitorin last year for a bit and was experiencing problem in the left arm when i leaned on it so i stopped taking it and then when i went to doc i told her why i stopped. she proscribed pravastatin and said this drug isnt as strong. provastatin 4mg. then i realised my joints were feeling very sore after sitting up, rising in the morning. i started doing doing bicycles in bed and stretching before i got up in the morning, it was that bad.stopped taking them for month.stiffness started going away.so i asked pharmacist whats the name brand of pravastatin and she said "Pravachol", i said give me that. $15.00 i had to pay for it.started taking it and believe me when i say this, my joints stopped being so stiff and now i do not do bicycles and stretch in morning before i get up! nor am i so stiff when i arise from couch or chair! body feels alot better and doc just love my numbers! sometimes you just have to do whats right for your body regardless of what your doc may be prescribing for you and thats what i did. i dont like to give any meds 5stars so i give pravachol the brand name 4stars lol. i willl not go back to the generic pravastatin which was 3dollars.

Comment from: 45-54 Female on Treatment for 1-6 months (Patient) Published: June 09

Side effects have made me stop taking this drug. The good news is that it reduced my cholesterol from 270 down to 190 in about 60 days. The bad news is that at the same time I developed knee, wrist, and bottom of the foot pain that I never had before. I have excercised 90 minutes a day for 20 years with no problems. Now I have stopped due to these pain symptoms. I have stopped taking the drug for 10 days and am hoping the pain symptoms will stop. It may work for others but I will NEVER take a statin again.

Related Reading: foot pain


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Cholesterol Management

Tips to keep it under control.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations

NIH talks about Ebola on WebMD